# SDR 2020FA0000283

- Difficulty date: June 7, 2020
- Submitted: June 7, 2020
- Operation: General aviation
- Aircraft: N863AH
- Make and model: Agusta AW139
- Aircraft serial: 31891
- Aircraft time: 162 hours
- System (JASC): 2564 · Life Raft
- Part: Valve
- Part number: 650531702130RT02
- Condition: Malfunctioned
- Location: Life Raft
- Part time: 162 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

PRIOR TO THE START OF A HOIST OPERATION TO A TANKER, THE TANKER CALLED THE AIRCRAFT AND NOTIFIED THEM THAT THERE WAS SOMETHING HANGING FROM THE AIRCRAFT.  FLIGHT CREW DETERMINED IT WAS NECESSARY TO CANCEL THE HOIST OPERATION AND LAND ON THE TANKER.  FLIGHT CREW FOUND THAT THE LEFT AFT FLOAT/LIFE RAFT PANEL HAD DEPARTED THE AIRCRAFT AND THE FLOAT WAS STILL ATTACHED BUT DEFLATED.  THE LIFE RAFT WAS NOTICED TO NOT BE PRESENT.  MAINTENANCE CAME TO THE TANKER AFTER IT REACHED PORT TO EVALUATE.  MAINTENANCE BELIEVES THE RAFT BOTTLE VALVE MAY HAVE ACTIVATED OR FAILED IN FLIGHT WHICH CAUSED AN UNCOMMANDED INFLATION OF THE LIFE RAFT WHICH WOULD HAVE DEPLOYED IT OUTSIDE THE AIRCRAFT AND DUE TO HELICOPTER AIRSPEED THE RAFT BROKE LOOSE FROM THE FLOAT TETHER STRAP AND FELL TO THE SEA.
